Presented by Dr. David Rogers, PhD, LMFT
There will be a 1 hour lunch break.
This workshop focuses on core competencies in evaluating and managing suicide risk. The training explains how and when to gather and synthesize client specific information to inform a clinical judgment supporting specific outcomes related to promoting client safety. The process is research-informed and is comprised of lectures, participant activities, and clinical vignettes. Included is updated considerations information to evaluating and managing suicide risk during this time of increased telehealth.
At the end of this presentation you will be able to:
- Identify three risk factors and three warnings signs.
- Demonstrate the ability to collaboratively develop a safety plan with clients and document the rationale supporting its use.
- Identify three higher care treatment options when further evaluation at the emergency room is not clinically indicated.
About the Presenter
David Rogers is a doctoral-level therapist (LMFT 91087) and researcher who believes interactions between self, others, and the world hold tremendous potential for the benefit of humankind. This value motivated him to form a private practice, where he sees clients while developing and refining novel evidence-based therapies alongside
Centro di Terapia Strategica and The Bateson Clinic.
His research on explanatory factors associated with advanced brief strategic paradoxical intervention has been published. Along with research and private practice, he previously managed a team of after-hours mental health workers at two emergency departments within Placer County for Sierra Mental Wellness Group for 4 years. David designed and implemented Sierra’s Continuing Education division including accreditation as a California Association of Marriage and Family Therapists (CAMFT) approved continuing education provider.
He specializes in anxiety-related disorders, ADHD, couples therapy/family-based treatment, men’s issues, attachment issues, medical practitioners, and first responder populations. He supports passionate, motivated, and curious individuals, couples, and families in the process of creating increasingly healthy relational constellations while distilling meaning from suffering.
Intro Overview & Poll (10 minutes). 9:30-9:40
Stats & Pandemic Factors (20 minutes). 9:40-9:50
Preconditions, Cases, & Emotional Responses (20 Minutes). 9:50-10:15
Self Regulation, Short Term Verbal, Reducers, Questions (40 Minutes). 10:25-11
Understanding and Assessing 11:10 44-50
Terms, Function (5 minutes) 11:10-11:15
When, First Session (5 Min) 11:15-11:20
Telehealth Considerations (20 Minutes) 11:25-11:45
How to Ask (5 Minutes) 11:45-11:50
Risk Factors/Warning Signs, COVID (20) 11:50-12:10
Risk Status and State Break Out (10) 12:10-12:20
Questions (10) 12:20-12:30
Logic Building & Tool (30 minutes)
Documentation, Collaborate Next steps, LEO, Shareholders, Safety Plan. (50 min) 2:10-3:00
BREAK at 3:00-3:10
Higher Acuity, Cases, Intervention Preview
Q & A
No CEs will be awarded to persons arriving late or leaving early. Partial CE credit will not be awarded.
Includes: 6 hours of continuing education credit for LMFTs, LCSWs, LPCCs, and/or LEPs as required by the California Board of Behavioral Sciences. Sacramento Valley Chapter of California Marriage and Family Therapists (SVC-CAMFT) CAMFT CEPA CE Provider #62279 is approved by the California Association of Marriage and Family Therapists to sponsor Continuing Education for LMFTs, LCSWs, LPCCs, and LEPs. SVC-CAMFT maintains the responsibility for the program and all its content. CE Credit will be awarded after the completion of the course via email in exchange for a completed course evaluation form.
This program will benefit LMFT, LPCC, LEP and LCSW licensees and pre-licensees.
Event Policy Information